# SDR 2022FA0000351

- Difficulty date: July 14, 2022
- Submitted: July 17, 2022
- Operation: General aviation
- Aircraft: N678DB
- Make and model: Cessna 421B
- Aircraft serial: 421B0876
- Aircraft time: 5,478 hours
- Engine: Cont GTSIO520H
- Engine time: 25 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: S6LN1205BL349260
- Part serial: F201A003
- Condition: Defective
- Location: Rh Magneto
- Part time: 25 hours
- Component: Distributor Gea
- Component part number: 10349237
- Stage of operation: CR
- How discovered: V
- Nature of condition: W, R
- Precautionary procedure: K

## Discrepancy

LOSS OF 5 INCHES OF MP AT FL 240 AND INFLIGHT INVESTIGATION  SHOWED A ROUGH RUNNING RH MAGNETO.  DISCOVERY OF A DEFECTIVE SPARK PLUG LEAD (SEE OTHER SDR) ON A 25 HR TTSN CHAMPION SPARK PLUG HARNESS LED WITH 25 HRS TTSN SPARK CHAMPION RHB32E SPARK PLUGS LED US TO INVESTIGATION OF THE ASSOCIATED MAGNETO.  DURING INSPECTION OF THE BLUE LABEL 25 HR TTSN (CMI REMANUFACTURED) S-1200 MAGNETO WE FOUND A LARGE CRACK  IN THE DISTRIBUTOR GEAR.  UPON MICROSCOPIC INSPECTION IT APPEARS TO BE A  CASTING DEFECT.   THE CRACK/DEFECT RADIATED ACROSS VIRTUALLY THE ENTIRE DIAMETER OF THE GEAR BUT WAS NOT IDENTIFIABLE IN THE GEAR TEETH.  . WHILE THIS DEFECT WAS NOT RESPONSIBLE FOR THE LOSS OF MP IT SEEMS TO SHOW A LACK OF QUALITY CONTROL AT CMI IN THEIR MAGNETO/PART DEPARTMENT AS THIS GEAR SHOULD HAVE NEVER BEEN PLACED IN THE MAGNETO.  (PHOTO AND MICROSCOPIC PHOTOS AVAILABLE).
